Research Repository

An algorithm to compute the polar decomposition of a 3 × 3 matrix

Higham, NJ and Noferini, V (2016) 'An algorithm to compute the polar decomposition of a 3 × 3 matrix.' Numerical Algorithms, 73 (2). 349 - 369. ISSN 1017-1398

[img]
Preview
Text
art%3A10.1007%2Fs11075-016-0098-7.pdf - Published Version
Available under License Creative Commons Attribution.

Download (1MB) | Preview
[img]
Preview
Text
11075_2016_98_MOESM1_ESM.pdf - Supplemental Material

Download (54kB) | Preview

Abstract

© 2016, The Author(s). We propose an algorithm for computing the polar decomposition of a 3 × 3 real matrix that is based on the connection between orthogonal matrices and quaternions. An important application is to 3D transformations in the level 3 Cascading Style Sheets specification used in web browsers. Our algorithm is numerically reliable and requires fewer arithmetic operations than the alternative of computing the polar decomposition via the singular value decomposition.

Item Type: Article
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Science and Health > Mathematical Sciences, Department of
Depositing User: Vanni Noferini
Date Deposited: 27 Jun 2016 10:36
Last Modified: 23 Jan 2019 05:16
URI: http://repository.essex.ac.uk/id/eprint/17058

Actions (login required)

View Item View Item